Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/21283
Title: Stability and bifurcation of a rigid rotor-magnetic bearing system equipped with a thrust magnetic bearing
Authors: Ho, YS
Liu, H
Yu, L
Keywords: Active magnetic bearing
Non-linear
Rotor dynamic
Stability
Issue Date: 2001
Publisher: SAGE Publications
Source: Proceedings of the Institution of Mechanical Engineers. Part J, Journal of engineering tribology, 2001, v. 215, no. 5, p. 457-470 How to cite?
Journal: Proceedings of the Institution of Mechanical Engineers. Part J, Journal of engineering tribology 
Abstract: This paper is concerned with the stability and bifurcation of a rigid rotor support by journal and thrust active magnetic bearing (TAMB). The system is modelled as a five-axis controlled active magnetic bearing-rotor system (AMBRS), and the system equations are formulated by combining the equations of motion of the rotor and the equations of the decentralized proportional-integral-derivative controllers. For this AMBRS, the magnetic forces of the journal and TAMB are strongly non-linear with respect to control current and shaft displacement. This study focuses on the influence of non-linearities on the stability and bifurcation of T periodic motion of the AMBRS subjected to the influence of TAMB and mass eccentricity. In the stability analysis, only periodic motion is investigated. The periodic motions and their stability margin are obtained by shooting method and path-following technique. The local stability and bifurcation behaviours of periodic motions are obtained by the Floquet theory. The results indicate that TAMB and mass eccentricity have great influence on non-linear stability and bifurcation of the T periodic motion of the system and cause the spill-over of system non-linear dynamics and degradation of stability and bifurcation of T periodic motion. Therefore, sufficient attention should be paid to these factors in the analysis and design of rigid rotor systems equipped with TAMBs in order to ensure system reliability.
URI: http://hdl.handle.net/10397/21283
ISSN: 1350-6501
EISSN: 2041-305X
DOI: 10.1243/1350650011543691
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

17
Last Week
0
Last month
0
Citations as of Nov 10, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
0
Citations as of Nov 16, 2017

Page view(s)

33
Last Week
2
Last month
Checked on Nov 12, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.